Alert archive / California / Wind Advisories in 2008

Wind Advisory 63, NWS San Diego, CA

April 2, 2008Riverside County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 2, 2008, 8:33 AM PDT for Riverside County, San Diego County, California. It took effect at Apr 2, 2008, 3:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2008, 8:33 AM PDT (15:33 UTC)
In effect from
Apr 2, 2008, 3:00 PM PDT
Expired
Apr 2, 2008, 9:34 PM PDT
In force
7 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 3.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2008-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2008-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 021533
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
833 AM PDT WED APR 2 2008

...GUSTY WINDS LATE THIS AFTERNOON AND EVENING...

.GUSTY WINDS AND BLOWING SAND AND DUST ARE EXPECTED AGAIN THROUGH
BANNING PASS...DOWN THE COACHELLA VALLEY...AND ACROSS THE ANZA-
BORREGO DESERT FROM MID AFTERNOON THROUGH THIS EVENING. WIND GUSTS
AND AREAS OF BLOWING SAND WILL BE SIMILAR TO THIS PAST WEEKEND. A
WIND ADVISORY HAS ALSO BEEN ISSUED FOR IMPERIAL COUNTY FOR THIS
TIME PERIOD BY THE WEATHER FORECAST OFFICE IN PHOENIX. THE
INCREASE IN WINDS IS COMING AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM. 

CAZ061-062-022345-
/O.NEW.KSGX.WI.Y.0063.080402T2200Z-080403T0600Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
833 AM PDT WED APR 2 2008

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING. 

WIND GUSTS TO 50 MPH AND AREAS OF BLOWING SAN AND DUST ARE
EXPECTED DURING THIS TIME PERIOD.

A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

BALFOUR
2 follow-up statements
000 
WWUS76 KSGX 022342
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
442 PM PDT WED APR 2 2008

...GUSTY WINDS LATE THIS AFTERNOON AND EVENING...

.GUSTY WINDS WITH LOCAL BLOWING SAND AND DUST ARE EXPECTED AGAIN
THROUGH BANNING PASS...DOWN THE COACHELLA VALLEY...AND ACROSS THE
ANZA-BORREGO DESERT LATE AFTERNOON THROUGH THIS EVENING AS A
PACIFIC LOW PRESSURE SYSTEM APPROACHES THE AREA. LOCAL WIND GUSTS
WILL EXCEED 40 MPH.

CAZ061-062-030600-
/O.CON.KSGX.WI.Y.0063.000000T0000Z-080403T0600Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
442 PM PDT WED APR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

LOCAL WIND GUSTS TO 45 MPH AND AREAS OF BLOWING SAND AND DUST ARE
EXPECTED DURING THIS TIME PERIOD.

A WIND ADVISORY MEANS THAT WINDS CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MAXWELL
000 
WWUS76 KSGX 030434
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
934 PM PDT WED APR 2 2008

...WINDS DIMINISHING OVER THE LOWER DESERTS...

.UPPER LEVEL LOW PRESSURE WAS WEAKENING...AND WINDS WILL GENERALLY
BE 15 TO 20 MPH WITH LOCAL GUSTS OVER 30 MPH THE REST OF THE
NIGHT.

CAZ061-062-030545-
/O.CAN.KSGX.WI.Y.0063.000000T0000Z-080403T0600Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
934 PM PDT WED APR 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY.

$$

MAXWELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:45 AM PDT, 4 hours 48 minutes earlier.

Area forecast discussion, Apr 2, 3:45 AM PDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
345 AM PDT WED APR 2 2008

.SYNOPSIS...
A PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO MOVE EASTWARD ACROSS
THE AREA LATE THIS AFTERNOON THROUGH EARLY THURSDAY BRINGING LIGHT
TO MODERATE PRECIPITATION. FAIR...DRY...AND WARMER FOR FRIDAY AND
SATURDAY. ANOTHER TROUGH OF LOW PRESSURE WILL BRING A COOLING TREND
FOR SUNDAY THROUGH EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH FRIDAY)...
THE CLOSED UPPER LOW OFF THE CENTRAL CALIFORNIA COAST CONTINUES TO
MOVE STEADILY EASTWARD. THIS SYSTEM IS FORECAST TO MAINTAIN ITS
CURRENT INTENSITY UNTIL IT MOVES TO NEAR POINT CONCEPTION...THEN
WEAKEN AS IT MOVES ACROSS THE SOUTHERN CALIFORNIA BIGHT AND FAR
SOUTHERN CALIFORNIA LATE THIS AFTERNOON AND TONIGHT. ADJUSTMENTS
FROM 24 HOURS AGO ARE TO SLOW THE SYSTEM SLIGHTLY AND DECREASE
PRECIPITATION AMOUNTS SLIGHTLY. PRECIPITATION IS EXPECTED TO REACH
FAR NORTHWEST SECTIONS BY LATE AFTERNOON...THEN MOVE ACROSS MOST
AREAS THIS EVENING. SHOWERS MAY LINGER OVER SOUTHERN COASTAL AREAS
INTO EARLY THURSDAY MORNING. RAINFALL AMOUNTS ARE EXPECTED TO RANGE
FROM AROUND ONE QUARTER TO ONE THIRD INCH AT THE COAST TO ONE HALF
TO ONE INCH ON THE COASTAL SLOPES WITH LOCALLY GREATER AMOUNTS
POSSIBLE. SNOW LEVELS WILL LOWER TO AROUND 6000 FEET TONIGHT WITH A
FEW INCHES OF SNOWFALL POSSIBLE ABOVE 6000 FEET WITH AROUND 6 INCHES
POSSIBLE ON THE HIGHEST PEAKS OF THE SAN BERNARDINO MOUNTAINS.
HIGH PRESSURE AND NORTHWEST FLOW PATTERN WILL BRING WARMING AND
DRYING FOR FRIDAY.

&&

.LONG TERM (SATURDAY THROUGH TUESDAY)...
MUCH BETTER MODEL AGREEMENT WITH LONG WAVE FEATURES THAN NOTED IN
THE PAST FEW DAYS THOUGH SHORTWAVE DIFFERENCES REMAIN. HIGH PRESSURE
WILL CONTINUE FAIR...DRY...WARM WEATHER FOR SATURDAY. FOR SUNDAY
THROUGH EARLY NEXT WEEK...AN AMPLIFYING TROUGH OF LOW PRESSURE ALONG
THE CALIFORNIA COAST WILL BRING STRONGER ONSHORE FLOW WITH
COOLING...A DEEPER MARINE LAYER...AND GUSTY WINDS IN THE MOUNTAINS
AND DESERTS. THERE IS ALSO A SMALL CHANCE OF LIGHT PRECIPITATION BY
MONDAY OR TUESDAY.

&&

.AVIATION...
021000Z...AREAS OF MARINE LAYER STRATUS WITH BASE 2000 AND TOP 2500
FT MSL HAVE SURGED ACROSS THE COASTAL PLAINS AND INTO THE VALLEYS.
CLOUD LAYER MAY REACH KONT BRIEFLY AROUND SUNRISE. GOOD VIS BELOW
THE CLOUDS. EXPECT STRATUS LAYER TO MIX OUT BY 18Z RESULTING IN VFR
CONDITIONS. BUT HIGHER CLOUDS WILL THICKEN ABOVE FL050 AND LOWER
THROUGH 00Z WITH MVFR CIGS AND SOME LIGHT PRECIPITATION POSSIBLE
AFTER 00Z BEGINNING NORTH OF KNFG THEN SPREADING SOUTH TO NEAR KSAN
AFTER 03Z THU.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...MARTIN
AVIATION/MARINE...MACKECHNIE

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Apr 2, 4:34 AM PDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
434 AM PDT WED APR 2 2008

CAZ042-043-048-050-055>058-060>062-PZZ750-775-031300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
434 AM PDT WED APR 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WEAKENING LATE SEASON PACIFIC STORM WILL BRING RAIN AND HIGHER
ELEVATION MOUNTAIN SNOW LATE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MARTIN

In the hours before

Special weather statement, Apr 2, 4:35 AM PDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
435 AM PDT WED APR 2 2008

CAZ042-043-048-050-055>058-060>062-030000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
435 AM PDT WED APR 2 2008

...WEAKENING STORM TO MOVE INLAND LATE THIS AFTERNOON AND TONIGHT...

A WEAKENING PACIFIC STORM WILL MOVE THROUGH SOUTHWEST CALIFORNIA
LATE THIS AFTERNOON THROUGH THIS EVENING. RAINFALL AMOUNTS ARE
EXPECTED TO RANGE FROM ONE QUARTER TO ONE THIRD INCH AT THE COAST TO
ONE HALF TO ONE INCH ON THE COASTAL SLOPES WITH LOCALLY GREATER
AMOUNTS POSSIBLE. AMOUNTS IN THE UPPER DESERTS WILL MOSTLY BE ONE
TENTH INCH OR LESS WITH A FEW HUNDREDTHS OR LESS IN THE LOWER
DESERTS. THE BULK OF THE PRECIPITATION FOR MOST AREAS IS EXPECTED
FROM LATE AFTERNOON INTO THIS EVENING. A FEW SHOWERS MAY LINGER INTO
THURSDAY MORNING. THE SNOW LEVEL WILL LOWER TO AROUND 6000 FEET
TONIGHT WITH A FEW INCHES OF SNOWFALL POSSIBLE ABOVE 6000 FEET.

PRECIPITATION IS EXPECTED TO REACH PORTIONS OF ORANGE COUNTY AND
INLAND EMPIRE BY LATE AFTERNOON OR EARLY EVENING...THEN MOVE ACROSS
MOST OF SOUTHWEST CALIFORNIA THIS EVENING. SHOWERS MAY LINGER OVER
SOUTHERN COASTAL AREAS INTO EARLY THURSDAY MORNING.

MARTIN

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.